MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALIGHT ST MESH; SURGICAL MESH
Catalog Number 5954450
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994)
Date of Event 12/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-feb-2015) is considered to be a best estimate.This mdr represents the ventralight st mesh (device 2).An additional supplemental emdr was submitted to represent the ventralex st mesh (device #1) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 ¿ patient was diagnosed with umbilical hernia thereby underwent open repair with implant of ventralex st mesh (device 1).Per operative notes, ¿a symptomatic umbilical hernia defect was reduced.The ventralex st mesh (device 1) was placed over the hernia defect and secured with sutures and tacks.¿ (b)(6) 2015 ¿ patient was diagnosed with recurrent ventral hernia and chronic pain thereby underwent laparoscopic repair with removal of ventralex st mesh (device 1) and implant of ventralight st mesh (device 2).Per operative notes, ¿the mesh (device 1) was curled and dissected free and removed from its curled position.The recurrent defect in the midportion was closed with sutures and round ventralight st mesh (device 2) was placed over the defect and then tacked and sutured.¿ (b)(6) 2017 - patient was diagnosed with pain thereby underwent laparoscopic repair with removal of mesh (device 2).Per operative notes, ¿adhesions of omentum onto midline along area of mesh (device 2) were reduced.The mesh (device 2) in the midline was removed, and flaps were raised in left upper quadrant and fascia was closed with sutures.¿.

Brand Name
VENTRALIGHT ST MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key23665079
Report Number1213643-2025-01148
Device Sequence Number18387988
Product Code FTL
UDI-Device Identifier00801741031618
UDI-Public(01)00801741031618(17)170228(10)HUZB1736
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101851
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2017
Device Catalogue Number5954450
Device Lot NumberHUZB1736
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/03/2025
Initial Report FDA Received Date11/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale